Alert archive / Utah / Flash Flood Warnings in 1999
Flash Flood Warning 4, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this flash flood warning at Jul 8, 1999, 4:21 AM MDT for Washington County, Utah. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jul 8, 1999, 4:21 AM MDT (10:21 UTC)
- Expired
- Jul 8, 1999, 7:15 AM MDT
- In force
- 3 hr
- Issued by
- NWS Salt Lake City, UT
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Washington County, UT
The nearest sounding before it
Mercury/Desert R, NV (KDRA), launched 00:00Z, 10.4 hours before the alert went out and 217 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 39 J/kg
- Mixed-layer CIN
- -24 J/kg
- Mixed-layer LCL
- 2898 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 8 m²/s²
- 0-3 km storm-relative helicity
- 71 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KSLC 081024 FFWSLC UTC053-081315- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SALT LAKE CITY UT 421 AM MDT THU JUL 8 1999 THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A * FLASH FLOOD WARNING FOR... CENTRAL WASHINGTON COUNTY IN UTAH * UNTIL 715 AM MDT * AT 418 AM MDT...WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAIN OVER CENTRAL PORTIONS OF WASHINGTON COUNTY DURING THE PAST SEVERAL HOURS. MORE THUNDERSTORMS ARE FORECAST TO MOVE ACROSS THIS REGION THROUGH 7 AM CONTRIBUTING TO THE RUNOFF. EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF SMALL CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS AND STREAMS AND OTHER LOW LYING AREAS ARE SUBJECT TO FLASH FLOODING. A FLASH FLOOD WARNING MEANS THAT FLOODING IS OCCURRING OR IS IMMINENT. MOST FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS BRIDGES...DIPS...OR OTHER LOW SPOTS IF WATER COVERS THE ROADWAY. NEVER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER GROUND. TO REPORT SEVERE WEATHER HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN SALT LAKE CITY. LAT...LON 3729 11396 3712 11375 3712 11328 3742 11350
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this flash flood warning went out at Jul 8, 3:15 AM MDT, 1 hour 6 minutes earlier.
Area forecast discussion, Jul 8, 3:15 AM MDT, 1 hour 6 minutes before
UTAH AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SALT LAKE CITY UTAH
315 AM MDT THU JUL 8 1999
SYNOPSIS...COOLER AND DRIER AIR IS MOVING INTO NORTHERN UTAH...WHILE
A MOIST AND UNSTABLE AIRMASS PERSISTS OVER SOUTHERN UTAH. THIS
PATTERN WILL CHANGE LITTLE THROUGH FRIDAY.
DISCUSSION...THUNDERSTORMS CONTINUING TONIGHT OVER SOUTHERN UTAH
WHILE MUCH DRIER AIR IS MOVING INTO THE NORTH. VERY TIGHT DEW
POINT/RELATIVE HUMIDITY GRADIENT ACROSS FRONT. POSITION OF FRONT PER
UTAH MESONET AT 300 AM FROM CENTRAL DUGWAY PROVING GROUNDS TO THE
CENTRAL TOOELE VALLEY THEN NORTH ALONG THE EAST SIDE OF GSL. MESONET
STATIONS OUT ON THE SALT FLATS SHOWING DEW POINT DROPS OF 35 DEGREES
IN 1/2 HOUR AS FRONT MOVES BY THIS DRIER AIR WILL STABILIZE THE
AIRMASS OVER NORTHERN THIRD OF UTAH TODAY. MEANWHILE SOUTHERN TWO
THIRDS OF THE STATE REMAIN IN VERY MOIST AIRMASS WITH SCATTERED
CONVECTION PRODUCING HEAVY RAIN. WILL ISSUE FLASH FLOOD WATCH FOR
THIS AFTERNOON THROUGH EARLY EVENING HOURS SOUTHERN PORTION OF
FORECAST AREA. CURRENTLY WATCHING COMPLEX OF MERGING THUNDERSTORMS
OVER WASHINGTON COUNTY. THIS AREA WILL BE AT PARTICULAR RISK FOR
FLASH FLOODING THIS AFTERNOON DUE TO HEAVY RAIN THERE WEDNESDAY
EVENING AND THIS MORNING.
LITTLE CHANGE IN THE PATTERN FRIDAY EXCEPT DRIER AIR TRYING TO WORK
SOUTH THROUGH THE UINTA BASIN INTO COLORADO BASIN ON EAST SIDE.
EXTENDED PERIOD GUIDANCE CONTINUES TO SUGGEST THAT UPPER LEVEL RIDGE
WILL RETROGRADE WEST TOWARD CALIFORNIA BY TUESDAY. AIRMASS OVER
SOUTHERN UTAH MAY DRY AT THAT TIME IF NORTHERLY FLOW ALOFT DEVELOPS.
SLC 1111 CDC 8766 GIBSON
.SLC...FF WATCH SOUTHWEST AND SOUTH-CENTRAL UT THURSDAY AFTERNOON
THROUGH 10 PM THURSDAY EVENING.The office that day
Everything else NWS Salt Lake City, UT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 7, 6:20 PM MDT | Flash Flood Warning | SLC | Washington | 60 min |
| Jul 7, 7:20 PM MDT | Flash Flood Warning | SLC | Washington | 30 min |
Nearby
Flash Flood Warnings in Utah, 1999Every flash flood warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.